ArticleSAGE open medical case reports2023
Myocardial stunning secondary to erroneous administration of intravenous epinephrine.
Article in SAGE open medical case reports, 2023. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 6 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
6 citing papers in PubMed, 11 citations in OpenAlex.
- Systemic Epinephrine Toxicity Following Topical Anesthetic Gel on Mucosal Surfaces: A Case Report and Literature Review.Clinical medicine insights. Case reports · 2026Article
- Reverse Takotsubo Cardiomyopathy After an Adverse Reaction to Alteplase Treated with Intravenous Epinephrine.Cardiology and therapy · 2025Article
- Study of epinephrine-induced cardiovascular adverse events in patients with anaphylaxis using two spontaneously reported adverse event databases from 2004 to 2024.Scientific reports · 2025Article
- Post-marketing safety assessment of epinephrine: an analysis of the US FDA adverse event reporting system.Frontiers in medicine · 2025Article
- Inappropriate use of intravenous epinephrine leading to atrial fibrillation during prehospital anaphylaxis treatment: a case report.Clinical and experimental emergency medicine · 2024Article
- Myocardial stunning secondary to erroneous administration of intravenous epinephrine.SAGE open medical case reports · 2023Article
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors at 1 institution in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Epinephrine is a commonly used medication for emergent conditions, such as anaphylaxis, respiratory distress, and shock. However, its versatility can also lead to iatrogenic errors in dosages, concentrations, and routes of administration. In this case, a 47-year-old female experiencing anaphylaxis received an intravenous dose of 0.3 mg (1:1000) epinephrine formulated for intramuscular injection, resulting in cardiac arrest and acute heart failure due to myocardial stunning, as diagnosed by echocardiography. Management included invasive ventilation and hemodynamic support until cardiac function recovered. This case highlights the potential dangers of epinephrine overdose, and to our knowledge, is the first reported case of iatrogenic epinephrine-induced Takotsubo cardiomyopathy in a rural area. In addition, we review the literature on iatrogenic epinephrine toxicity-associated cardiomyopathy and the epidemiology of epinephrine errors. Safety measures must be considered for improving communication in emergencies, increasing awareness via training, and changing epinephrine's antiquated packaging design.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.